Alert archive / Montana / Snow Advisories in 2006
Snow Advisory 39, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 11, 2006, 3:38 AM MST for 6 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Dec 11, 2006, 5:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2006, 3:38 AM MST (10:38 UTC)
- In effect from
- Dec 11, 2006, 5:00 PM MST
- Expired
- Dec 12, 2006, 3:41 AM MST
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 74 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 111038 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 338 AM MST MON DEC 11 2006 .AN APPROACHING PACIFIC WEATHER SYSTEM WILL SPREAD MOISTURE INTO NORTHERN IDAHO AND PORTIONS OF NORTHWEST MONTANA OVERNIGHT TONIGHT. SNOW LEVELS WILL SLOWLY RISE TO 3500 TO 4000 FEET BY EVENING. HOWEVER...COLD AIR MAY REMAIN TRAPPED IN SOME VALLEYS OF NORTHWEST MONTANA...ALLOWING SNOW TO REACH THE LOWER VALLEYS LOCATIONS. STEADY SNOW WILL TRANSITION TO SHOWERS TUESDAY MORNING. MTZ002-111900- /O.NEW.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ WEST GLACIER REGION- 338 AM MST MON DEC 11 2006 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY TUESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-111900- /O.NEW.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ KOOTENAI/CABINET REGION- 338 AM MST MON DEC 11 2006 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-111900- /O.NEW.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ LOWER CLARK FORK REGION- 338 AM MST MON DEC 11 2006 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3500 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3500 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-111900- /O.NEW.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 238 AM PST MON DEC 11 2006 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 4000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS45 KMSO 111850 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1150 AM MST MON DEC 11 2006 .AN APPROACHING PACIFIC WEATHER SYSTEM WILL SPREAD MOISTURE INTO NORTHERN IDAHO AND PORTIONS OF NORTHWEST MONTANA OVERNIGHT TONIGHT. SNOW LEVELS WILL SLOWLY RISE TO 3500 TO 4000 FEET BY EVENING. HOWEVER...COLD AIR MAY REMAIN TRAPPED IN SOME VALLEYS OF NORTHWEST MONTANA...ALLOWING SNOW TO REACH THE LOWER VALLEYS LOCATIONS. STEADY SNOW WILL TRANSITION TO SHOWERS TUESDAY MORNING. MTZ002-112200- /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ WEST GLACIER REGION- 1150 AM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY TUESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-112200- /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ KOOTENAI/CABINET REGION- 1150 AM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 3 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-112200- /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ LOWER CLARK FORK REGION- 1150 AM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY ABOVE 3500 FEET... A SNOW ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3500 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-112200- /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 1050 AM PST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 4000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE LOWER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 112124 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 224 PM MST MON DEC 11 2006 .AN APPROACHING PACIFIC WEATHER SYSTEM WILL SPREAD PRECIPITATION INTO NORTHERN IDAHO AND PORTIONS OF NORTHWEST MONTANA OVERNIGHT TONIGHT. SNOW LEVELS WILL SLOWLY RISE OVERNIGHT. HOWEVER...COLD AIR WILL REMAIN TRAPPED IN SOME VALLEYS OF NORTHWEST MONTANA...ALLOWING SNOW TO REACH THE LOWER VALLEYS LOCATIONS. STEADY SNOW WILL TRANSITION TO SHOWERS TUESDAY MORNING. A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO IMPACT PORTIONS OF THE REGION ON WEDNESDAY. MTZ004-120600- /O.NEW.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ LOWER CLARK FORK REGION- 224 PM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY ABOVE 3500 FEET... ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A SNOW ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3500 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE AT LOWER ELEVATIONS. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ002-120600- /O.NEW.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ WEST GLACIER REGION- 224 PM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY TUESDAY MORNING. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-120600- /O.NEW.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 124 PM PST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 4500 FEET...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 4000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE AT LOWER ELEVATIONS. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-120600- /O.CON.KMSO.SN.Y.0039.061212T0000Z-061212T1200Z/ KOOTENAI/CABINET REGION- 224 PM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 3 INCHES POSSIBLE AT LOWER ELEVATIONS. $$ MTZ006-120600- /O.NEW.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 224 PM MST MON DEC 11 2006 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 4500 FEET...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 120455 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 955 PM MST MON DEC 11 2006 .AN APPROACHING PACIFIC WEATHER SYSTEM WILL SPREAD PRECIPITATION INTO NORTHERN IDAHO AND PORTIONS OF NORTHWEST MONTANA OVERNIGHT. SNOW LEVELS WILL SLOWLY RISE OVERNIGHT. HOWEVER...COLD AIR WILL REMAIN TRAPPED IN SOME VALLEYS OF NORTHWEST MONTANA... ALLOWING SNOW TO REACH THE LOWER VALLEY LOCATIONS. STEADY SNOW WILL TRANSITION TO SHOWERS TUESDAY MORNING. A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO IMPACT PORTIONS OF THE REGION ON WEDNESDAY. MTZ004-121200- /O.CON.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ LOWER CLARK FORK REGION- 955 PM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3500 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE AT LOWER ELEVATIONS. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. $$ MTZ002-121200- /O.CON.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ WEST GLACIER REGION- 955 PM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY TUESDAY MORNING. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ IDZ005-006-121200- /O.CON.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 855 PM PST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4500 FEET... A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 4000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 2 INCHES POSSIBLE AT LOWER ELEVATIONS. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-121200- /O.CON.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ KOOTENAI/CABINET REGION- 955 PM MST MON DEC 11 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED BY TUESDAY MORNING...WITH 1 TO 3 INCHES POSSIBLE AT LOWER ELEVATIONS. $$ MTZ006-121200- /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 955 PM MST MON DEC 11 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4500 FEET... A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 121041 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MST TUE DEC 12 2006 .ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD PRECIPITATION INTO NORTHERN IDAHO AND PORTIONS OF NORTHWEST MONTANA WEDNESDAY. ACCUMULATING SNOWS ARE EXPECTED FOR THE MOUNTAINS WHILE RAIN OR LIGHT SNOW IS LIKELY IN THE VALLEYS. IN ADDITION TO PRECIPITATION ...WINDY CONDITIONS ARE ANTICIPATED WITH THIS SYSTEM...PRIMARILY OVER THE HIGHER TERRAIN. MTZ002-004-121900- /O.CAN.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ WEST GLACIER REGION-LOWER CLARK FORK REGION- 341 AM MST TUE DEC 12 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. LOCAL FREEZING RAIN IS POSSIBLE IN THE VALLEYS THIS MORNING WHERE POCKETS OF COLD AIR REMAIN TRAPPED. OTHERWISE...SNOW SHOWERS WILL CONTINUE TODAY WITH 2 TO 3 INCHES OF NEW SNOW IS POSSIBLE ABOVE 4000 FEET. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 4000 FEET ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. $$ IDZ005-006-121900- /O.CAN.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 241 AM PST TUE DEC 12 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. SNOW SHOWERS WILL CONTINUE ABOVE 4500 FEET WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE TODAY. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. SNOW ACCUMULATIONS OF 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. $$ MTZ001-121145- /O.CAN.KMSO.SN.Y.0039.000000T0000Z-061212T1200Z/ KOOTENAI/CABINET REGION- 341 AM MST TUE DEC 12 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. LOCAL FREEZING RAIN IS STILL POSSIBLE IN THE VALLEYS THIS MORNING WHERE POCKETS OF COLD AIR REMAIN TRAPPED. OTHERWISE...RAIN AND SNOW SHOWERS WILL CONTINUE TODAY WITH 2 TO 4 INCHES OF NEW SNOW IS POSSIBLE ABOVE 4000 FEET. $$ MTZ006-121900- /O.CON.KMSO.WS.A.0029.061213T1200Z-061214T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 341 AM MST TUE DEC 12 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON ABOVE 4500 FEET... A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. A VIGOROUS PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY SNOW WEDNESDAY WITH SOME BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. 6 TO 12 INCHES OF SNOW ARE POSSIBLE ON WEDNESDAY. STAY TUNED FOR THE LATEST UPDATES ABOUT THIS POTENTIAL STORM. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 11, 3:04 AM MST, 34 minutes earlier.
Area forecast discussion, Dec 11, 3:04 AM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
304 AM MST MON DEC 11 2006
.DISCUSSION...AS A WEAK DISTURBANCE EXITS TO THE EAST OF THE
CONTINENTAL DIVIDE THIS MORNING...LIGHT SNOW WILL BE ENDING. A
RIDGE OF HIGH PRESSURE...STABLE CONDITIONS AND PLENTY OF LOW-LEVEL
MOISTURE WILL BE PRESENT TODAY. AREAS OF FOG AND LOW CLOUDS WILL
REMAIN PART OF FORECAST PICTURE THROUGH THE MORNING HOURS...THEN
LIFTING AND MIXING IN MOST AREAS THIS AFTERNOON. THE SURFACE
PRESSURE GRADIENT WILL BE INCREASING DURING THE DAY IN ADVANCE OF
THE NEXT PACIFIC WEATHER SYSTEM APPROACHES FROM THE WEST.
SOUTHERLY WINDS ALOFT WILL SUPPORT THIS SURFACE GRADIENT CREATING
FAVORABLE CONDITIONS FOR INCREASING SOUTH WINDS IN THE
GRANGEVILLE AREA AND LOWER SNAKE RIVER REGION OF NORTH-CENTRAL
IDAHO LATER THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FOR
THIS AREA THROUGH TUESDAY LATE MORNING.
IN ADDITION...CONSIDERABLE MOISTURE WILL ACCOMPANY THIS PACIFIC
SYSTEM AS IT MOVES INTO IDAHO AND PORTIONS OF WESTERN MONTANA
TONIGHT. IN GENERAL...SNOW LEVELS ARE EXPECTED TO SLOWLY RISE
DURING THE NEXT 24 HOURS IN ADVANCE OF THIS SYSTEM. HOWEVER...
PORTIONS OF NORTHWEST MONTANA WHERE COLDER AIR WILL REMAIN
TRAPPED IN THE VALLEYS...SNOW LEVELS WILL BE DIFFICULT TO PIN
DOWN. AS A RESULT...SNOW COULD REACH EVEN THE FLOOR OF LOWER
VALLEYS. GOOD ISENTROPIC LIFT WILL AID IN THE PRODUCTION OF
PRECIPITATION TONIGHT AND A SNOW ADVISORY HAS BEEN ISSUED FOR
PORTIONS OF NORTHWEST MONTANA AND THE IDAHO PANHANDLE.
TUESDAY...THE UPPER TROUGH WITH COOLER AIR ALOFT WILL PASS ACROSS
THE NORTHERN ROCKIES IN THE WAKE OF A COLD FRONT. THE AIR MASS
WILL DESTABILIZE WITH SNOW SHOWERS (POSSIBLE BANDING OF SHOWERS)
EXPECTED DURING THE DAY.
WEDNESDAY THROUGH SUNDAY...A VERY PROGRESSIVE PATTERN SHAPING UP
FOR THE PERIOD WITH A SERIES OF WEATHER SYSTEMS MOVING INTO THE
REGION. ADDITIONAL MOUNTAIN SNOW...WITH RAIN AND SNOW CAN BE
EXPECTED.
&&
.AVIATION...AREAS OF FREEZING FOG AND LOW CLOUDS WILL CONTINUE TO
OBSCURE HIGHER TERRAIN ACROSS THE NORTHERN ROCKIES REGION THROUGH
THE MORNING HOURS. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE
LATE MORNING AND AFTERNOON HOURS AS FOG AND STRATUS DIMINISHES.
ANOTHER PACIFIC WEATHER SYSTEM WILL APPROACH THE REGION FROM THE
WEST TONIGHT SPREADING CLOUDS AND PRECIPITATION ACROSS THE IDAHO
PANHANDLE AND PORTIONS OF WESTERN MONTANA.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY FOR
WEST GLACIER REGION.
SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY ABOVE
3000 FEET FOR KOOTENAI/CABINET REGION.
SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST TUESDAY ABOVE
3500 FEET FOR LOWER CLARK FORK REGION.
ID...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST TUESDAY FOR
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE
REGION.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY ABOVE
4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN
CLEARWATER MOUNTAINS.
&&
MSJHazardous weather outlook, Dec 10, 2:53 PM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 253 PM MST SUN DEC 10 2006 IDZ005-006-MTZ001-004-111000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 253 PM MST SUN DEC 10 2006 /153 PM PST SUN DEC 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL IMPACT NORTH CENTRAL IDAHO AND NORTHWEST MONTANA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN APPROACHING PACIFIC SYSTEM WITH AMPLE MOISTURE WILL MOVE THROUGH THE INTER MOUNTAIN WEST MONDAY NIGHT AND EARLY TUESDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY MOUNTAIN SNOW TO THE CLEARWATER MOUNTAINS AND NORTHWEST MONTANA. AT THIS TIME SNOW LEVELS MAY BE TOO HIGH TO IMPACT MAJOR MOUNTAIN PASSES. PLEASE MONITOR LATER FORECASTS FOR POSSIBLE WINTER WEATHER HIGHLIGHTS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:24 PM MST | Winter Storm Watch | MSO | Flathead, Granite, Lake, Mineral, Missoula, Ravalli and 1 more | 22 hr |
Nearby
Snow Advisories in Montana, 2006Snow Advisories in Idaho, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.